Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 296, NWS Springfield, MO

August 21, 2019Camden County, Dallas County, Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 21, 2019, 7:51 PM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2019, 7:51 PM CDT (00:51 UTC)
Expired
Aug 21, 2019, 8:30 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Dallas County, MO, Laclede County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WUUS53 KSGF 220051
SVRSGF
MOC029-059-105-220130-
/O.NEW.KSGF.SV.W.0296.190822T0051Z-190822T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
751 PM CDT Wed Aug 21 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dallas County in southwestern Missouri...
  Northwestern Laclede County in southwestern Missouri...
  Southeastern Camden County in central Missouri...

* Until 830 PM CDT.

* At 750 PM CDT, a severe thunderstorm was located 8 miles northwest
  of Lebanon, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lebanon...                        Bennett Spring State Park...
  Stoutland...                      Bennett Springs...
  Windyville...                     Eldridge...
  Decaturville...                   Plad...
  Sleeper...                        Montreal...

This includes Interstate 44 between mile markers 132 and 141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3766 9283 3774 9300 3790 9285 3800 9259
      3774 9246
TIME...MOT...LOC 0050Z 232DEG 13KT 3777 9276 

HAIL...1.00IN
WIND...60MPH
 
$$

Rothstein
2 follow-up statements
953 
WWUS53 KSGF 220108
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
808 PM CDT Wed Aug 21 2019

MOC059-220117-
/O.CAN.KSGF.SV.W.0296.000000T0000Z-190822T0130Z/
Dallas MO-
808 PM CDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3774 9246 3770 9277 3768 9281 3772 9284
      3772 9286 3789 9286 3790 9285 3800 9259
TIME...MOT...LOC 0107Z 232DEG 13KT 3781 9270 

$$

MOC029-105-220130-
/O.CON.KSGF.SV.W.0296.000000T0000Z-190822T0130Z/
Laclede MO-Camden MO-
808 PM CDT Wed Aug 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...

At 807 PM CDT, a severe thunderstorm was located 9 miles north of
Lebanon, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bennett Spring State Park...      Stoutland...
Bennett Springs...                Eldridge...
Decaturville...                   Sleeper...
Montreal...                       

This includes Interstate 44 between mile markers 133 and 141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3774 9246 3770 9277 3768 9281 3772 9284
      3772 9286 3789 9286 3790 9285 3800 9259
TIME...MOT...LOC 0107Z 232DEG 13KT 3781 9270 

HAIL...1.00IN
WIND...60MPH
 
$$

Wise
473 
WWUS53 KSGF 220120
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
820 PM CDT Wed Aug 21 2019

MOC029-105-220130-
/O.EXP.KSGF.SV.W.0296.000000T0000Z-190822T0130Z/
Laclede MO-Camden MO-
820 PM CDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES WILL EXPIRE AT 830 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3774 9246 3770 9277 3768 9281 3772 9284
      3772 9286 3789 9286 3790 9285 3800 9259
TIME...MOT...LOC 0120Z 232DEG 13KT 3783 9267 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 6:35 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 21, 6:35 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
635 PM CDT Wed Aug 21 2019

.SHORT TERM...(This evening through Thursday)
Issued at 313 PM CDT Wed Aug 21 2019

Scattered thunderstorms have once again developed this afternoon
across south-central Missouri as daytime heating has eroded a
capping inversion. We expect coverage to gradually increase as
outflows begin to spread out. Locally damaging wind gusts and hail
up to the size of quarters will be possible with a few of these
cells into this evening.

Meanwhile, thunderstorms will begin to develop late this afternoon
and especially this evening from eastern Kansas into central
Missouri along a slowly advancing cold front. Thunderstorm
coverage will then expand from late this evening into the
overnight period as a low level jet overrides that front. The
potential for a few strong to severe storms will remain,
especially with any progressive line segments diving towards the
east or southeast.

The synoptic scale environment appears favorable for training
thunderstorms with high rainfall rates from tonight into early
Thursday morning. Isentropic upglide in the low and mid levels of
the atmosphere will become juxtaposed with the right-entrance
region of an upper level jet stream. This deep tropospheric ascent
in conjunction with precipitable water values around two inches
will set the stage for potential flash flooding from eastern
Kansas into central Missouri. After collaboration with surrounding
offices, we have issued a Flash Flood Watch generally along and
north of a Columbus, Kansas to Bolivar to Rolla, Missouri line.

Coverage of showers and thunderstorms should then decrease from
later Thursday morning into Thursday afternoon. However, scattered
showers and thunderstorms will certainly remain possible as that
surface front slowly slides south across the area. Temperatures
will be much cooler on Thursday with highs in the lower to middle
80s over most areas. Areas of south-central Missouri may still
manage to warm into the upper 80s if storms are later to arrive.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 313 PM CDT Wed Aug 21 2019

Scattered to perhaps numerous showers and thunderstorms will then
remain possible from Thursday night into Friday as that front
continues to slowly settle south. The best chances for storms
should be from southeastern Kansas into southern Missouri. We will
have to monitor for the potential for heavy rainfall again on
Thursday night, however it is unclear where key synoptic scale
features (such as the low level jet) will set up.

Chances for thunderstorms are then expected to linger into Friday
night and Saturday. Confidence has actually increased regarding
this scenario as models indicate short wave energy moving across
the northern and central Plains, effectively stalling the 850 mb
front from eastern Kansas into southwestern Missouri.

Confidence in precipitation chances from Sunday into Monday is
rather low as global models have now trended towards that front
remaining stalled in the same general region. We have nudged PoPs
upwards a bit into the 20-30% range and will continue to monitor
trends.

Global models then indicate another decent front moving through
sometime in the Monday night through Tuesday night time frame.
This should keep the potential for showers and storms going.

Temperatures from late this week into this weekend should remain
below normal. Highs may then nudge back up into the middle and
upper 80s early next week before that next potential front comes
through.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 629 PM CDT Wed Aug 21 2019

Showers and storms were impacting portions of the region this
evening and are expected to continue and expand overnight. Where
storms move over the regions terminals, flight conditions will
likely fall to MVFR with visibilities and ceilings otherwise VFR
ceilings with thunderstorms developing across the region will
bring occasional surface wind shifts.

Thunderstorms are expected to continue into Thursday afternoon
with the main activity slowly moving south of the region during
the afternoon and evening hours.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ093-095>098-
     101>106.

     Flash Flood Watch through Thursday morning for MOZ055>058-
     066>071-077>081-088-089.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Hatch
Hazardous weather outlook, Aug 21, 2:54 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
254 PM CDT Wed Aug 21 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
254 PM CDT Wed Aug 21 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Elevated to locally Significant excessive heat risk.

DISCUSSION...

Heat index values of 95 to 105 degrees will continue into early
this evening outside of thunderstorms.

Scattered thunderstorms will develop through early evening across
southern Missouri. Additional thunderstorms will develop this
evening across southeast Kansas and central Missouri, with those
storms continuing overnight while gradually shifting south.

Hail to the size of half dollars and locally damaging wind gusts
will be possible with a few storms. Frequent lightning and heavy
rainfall can also be expected with these storms. The heaviest
rainfall will occur tonight from southeastern Kansas into central
Missouri where there is an elevated risk for flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Multiple rounds of showers and thunderstorms will continue through
Friday night and possibly into Saturday. A limited risk for severe
storms will continue into Thursday. An elevated flash flooding
risk will persist into Thursday morning from southeastern Kansas
into central Missouri.

A slight chance for thunderstorms will then continue through the
remainder of the weekend with better chances for storms returning
next Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Special weather statement, Aug 21, 2:40 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
240 PM CDT Wed Aug 21 2019

MOZ098-106-212030-
Oregon MO-Shannon MO-
240 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND NORTH
CENTRAL OREGON COUNTIES UNTIL 330 PM CDT...

At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Winona, or 19 miles southwest of Van Buren, moving
east at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Winona...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3681 9140 3694 9149 3702 9128 3687 9122
      3686 9122
TIME...MOT...LOC 1940Z 286DEG 5KT 3690 9134

Wise
Special weather statement, Aug 21, 4:08 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
408 PM CDT Wed Aug 21 2019

MOZ103-212145-
Stone MO-
408 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE COUNTY UNTIL 445
PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kimberling City, moving east at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Branson...                        Table Rock Lake...
Table Rock State Park...          Silver Dollar City...
Kimberling City...                Reeds Spring...
Indian Point...                   Branson West...
Coney Island...                   Lampe...
Cape Fair...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3656 9355 3676 9355 3676 9331 3656 9331
      3655 9332
TIME...MOT...LOC 2107Z 247DEG 5KT 3663 9345

Wise
Special weather statement, Aug 21, 6:45 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
645 PM CDT Wed Aug 21 2019

MOZ083-220030-
Dent MO-
645 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENT COUNTY UNTIL 730 PM
CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Bunker, or 16 miles east of Salem, moving east at 10
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Salem...                          Turtle...
Boss...                           Howes...
Howes Mill...                     Darien...
Stone Hill...                     Sligo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3759 9131 3751 9132 3751 9161 3770 9170
      3779 9144 3779 9131 3771 9131 3770 9130
      3769 9115 3759 9115
TIME...MOT...LOC 2345Z 273DEG 7KT 3760 9124

Wise
Special weather statement, Aug 21, 7:27 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
727 PM CDT Wed Aug 21 2019

MOZ083-220130-
Dent MO-
727 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENT COUNTY UNTIL
830 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Salem...                          Bangert...
Howes...                          Sligo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3759 9155 3774 9159 3779 9148 3779 9131
      3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 0027Z 254DEG 10KT 3770 9149

Wise
Special weather statement, Aug 21, 7:45 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
745 PM CDT Wed Aug 21 2019

MOZ078-079-089-220115-
Cedar MO-Polk MO-Dade MO-
745 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR...WEST CENTRAL
POLK AND NORTHEASTERN DADE COUNTIES UNTIL 815 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Stockton...                       Fair Play...
Arcola...                         Umber View Heights...
Bearcreek...                      Masters...
Neola...                          Cane Hill...
Bona...                           Arnica...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3747 9390 3760 9400 3781 9366 3758 9351
TIME...MOT...LOC 0045Z 240DEG 10KT 3762 9378

Rothstein

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:27 PM CDTSpecial Weather StatementSGFDent63 min
Aug 21, 7:32 PM CDTFlash Flood WarningSGFDent10 hr
Aug 21, 7:36 PM CDTSevere Thunderstorm WarningSGFDent32 min
Aug 21, 7:45 PM CDTSpecial Weather StatementSGFCedar30 min
Aug 21, 8:04 PM CDTSpecial Weather StatementSGFPhelps41 min
Aug 21, 8:42 PM CDTFlash Flood WarningSGFDent, Phelps, Pulaski6 hr
Aug 21, 8:59 PM CDTSpecial Weather StatementSGFSt. Clair46 min
Aug 21, 9:10 PM CDTSpecial Weather StatementSGFVernon50 min
Aug 21, 9:23 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon37 min
Aug 21, 9:49 PM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon6 hr
Aug 22, 2:27 AM CDTFlash Flood WarningSGFNewton6 hr
Aug 22, 2:49 AM CDTAreal Flood WarningSGFDent, Phelps, Pulaski9 hr
Aug 22, 3:38 AM CDTAreal Flood WarningSGFCedar, St. Clair, Vernon9 hr
Aug 22, 4:25 AM CDTFlash Flood WarningSGFNewton5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.